I am a 58 yr. old who was recently dx. with ADHD. It should be noted here that I have a hx. of anxiety problems and depression. I have been on 75 mg. effexor for sometime now, and Ativan PRN for anxiety. I also have mild mitral valve prolapse which was dx. prob. 25 years ago, not taking anything for that but go yearly for echo, and have occasional stress tests. For the ADHD I have been prescribed Adderall (adderrall) XR 15 mg. once daily thus far. The problem I am having is the Adderall (adderrall) seems to be giving me chest tightness, much like I feel when I have anxiety symptoms. It seems to radiate in my shoulders and and arms and back as well...however I think with the anxiety my chest always felt that same way. One thing I have noticed is when the Adderall (adderrall) wears off those symptoms disappear, or if I take the Ativan they disappear. Anyway, I'm wondering if perhaps I should just quit the Adderall (adderrall) altogether and request a different medication. I have only been taking it about 2 weeks now.
Jerry.. Hx is history. The letter "x" is common in medical and other types of shorthand in treating people. Bx = behavior, Tx = therapy, Dx = diagnose(d) and Hx = history, though these vary. :)
In my similar experiences, while not quite the same amount of time, I can suggest a few things...
1. Don't stop taking any medication without talking to your doctor.
2. The adderall (adderrall) is definitely known to aggravate MVP symptoms and can put pressure/stress on your heart. If you are already experiencing worrisome symptoms, this might not be for you.
3. The anxiety and depression symptoms are more likely to blame for the ADHD. The more you stress and worry about things, the harder it is to concentrate on important tasks.
My advice, from experience only and not medical expertise, is to sit down with your doctor and talk about your concerns. I would discuss other options as far as your anxiety, depression and attention span. While your MVP may be mild, it is also most likely partially to blame for some of the anxiety. (Often the rapid heartbeat causes feelings of anxiety in people with MVP.) You might want to consider things to quickly dispel excess energy and stress, such as molding playdoh or a hobby. It sounds silly, but it works. Also, taking frequent short breaks (1-5 minutes) to breathe and relax during projects works wonders. Overall, discuss all your options with your doctor and do not agree to take anything if it does not work, makes things worse and/or causes more stress.
:) You deserve to be happy and healthy! Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.